MIDRIN (isometheptene, dichloralphenazone, and acetaminophen)
What is it: It is an Acetaminophen Combination for relief of headache pain
Use:.Isometheptene, dichloralphenazone, and acetaminophen combination is used to treat certain kinds of headaches, such as “tension” headaches and migraine headaches. This combination is not used regularly (for example, every day) to prevent headaches.
It should be taken only after headache pain begins, or after a warning sign that a migraine is coming appears. Isometheptene helps to relieve throbbing headaches, but it is not an ordinary pain reliever. Dichloralphenazone helps you to relax, and acetaminophen relieves pain.
Side Effects: Check with your health care professional if any of the following side effects continue or are bothersome or if you have any questions about them. More common: Drowsiness. Rare:Dizziness; fast or irregular heartbeat. Less common: unusual tiredness or weakness; black, tarry stools; blood in urine or stools; pinpoint red spots on skin; skin rash, hives, or itching; sore throat and fever; unusual bleeding or bruising; yellow eyes or skin. Symptoms of acetaminophen overdose; diarrhea; increased sweating; loss of appetite; nausea or vomiting; pain, tenderness, and/or swelling in the upper abdominal (stomach) area; stomach cramps or pain.
Precautions: Check the labels of all nonprescription (over-the-counter [OTC]) and prescription medicines you now take. Taking other medicines that contain acetaminophen together with this medicine may lead to an overdose. If you have any questions about this, check with your health care professional. Do not drink alcoholic beverages while taking this medicine. To do so may increase the chance of liver damage caused by acetaminophen, especially if you drink large amounts of alcoholic beverages regularly. Also, because drinking alcoholic beverages may make your headaches worse or cause new headaches to occur, people who often get headaches should probably avoid alcohol.
Directions: Take this medicine only as directed by your doctor. Do not take more of it, do not take it more often than directed, and do not take it every day for several days in a row. If the amount you are to take does not relieve your headache, check with your doctor. If a headache medicine is used too often, it may lose its effectiveness or even cause a type of physical dependence. If this occurs, your headaches may actually get worse. In addition, taking too much acetaminophen can cause liver damage.
If You Miss a Dose: Since pain relievers are sometimes taken only when needed, you may not be on a dosing schedule. If you are taking the medication regularly, take the missed dose as soon as you remember. If it is almost time for your next dose, skip the missed dose and take the medicine at your next regularly scheduled time.
Storage: Store the medicine in a closed container at room temperature, away from heat, moisture, and direct light. Keep from freezing. Keep out of the reach of children. Do not keep outdated medicine or medicine no longer needed.